Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Wakefield, VA

July 23, 2008Fluvanna County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 23, 2008, 9:34 PM EDT for Fluvanna County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 9:34 PM EDT (01:34 UTC)
Expired
Jul 24, 2008, 12:30 AM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Fluvanna County, VA

The radar

The Sterling radar (KLWX), 142 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 240134
FFWAKQ
VAC065-240430-
/O.NEW.KAKQ.FF.W.0009.080724T0134Z-080724T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
934 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1230 AM EDT

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
  PALMYRA...LAKE MONTICELLO AND KENTS STORE

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3801 7830 3795 7820 3791 7808 3777 7816
      3771 7824 3776 7849 3778 7849

$$

SMF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:53 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 23, 8:53 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
853 PM EDT WED JUL 23 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION THROUGH THURSDAY
MORNING...THEN STALL OFF THE COAST THURSDAY AFTERNOON. WEAK HIGH
PRESSURE WILL BUILD IN FOR FRIDAY...WITH ANOTHER AREA OF LOW
PRESSURE MOVING THROUGH THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AFTR COORD WITH SPC/NEIGHBORING WFOS...DECIDED TO LET SVR TSTRM BOX
EXPIRE AT 8PM. AIRMASS FAIRLY WORKED OVR FROM ACTIVITY DRNG PAST SVRL
HRS...BUT STILL CAN NOT RULE OUT A FEW PULSE TYPE CELLS (OVR THE
PIEDMONT) OVR THE NEXT HR OR SO GIVEN ANY CELL FROM THE LINE APPRCHG
FROM THE W THAT MERGES WITH THE ONGOING CELLS ACROSS THE PIEDMONT.

DROPPED SVR THREAT WORDING IN ZFP...BUT KEPT HVY RAIN GIVEN
PROGGED PWS AND THAT THE FA IN A FLOOD WTCH THRU THE NITE. CONT
CAT POPS AS UPR TROF ENHANCES ECHO COVERAGE AS NITE PROGRESSES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
WITH A TROF OF LOW PRESSURE ANCHORED TO THE NORTH OF THE GREAT
LAKES THROUGH THE PERIOD WILL HAVE NORTHWEST UPPER FLOW ACROSS THE
AREA. NEXT SHORTWAVE CIRCLING AROUND THIS TROF WILL AFFECT THE
AREA ON SATURDAY. SO EXPECTING DRY WEATHER BY THURSDAY NIGHT AND
FRIDAY. IT WILL STILL BE AT OR ABOVE NORMAL WITH HIGHS IN THE
UPPER 80S AND LOW 90S AND LOWS IN THE 60S. WILL TRIM BACK MOS
GUIDANCE MAXES SOME EACH DAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE FORESEEABLE
FUTURE AS A STUBBORN UPPER LEVEL TROUGH REMAINS PARKED OVER THE ERN
US THRU AT LEAST EARLY NEXT WEEK. SEVERAL SHORTWAVE TROUGHS AND WEAK
SFC FRONTS WILL ROTATE THRU THE AREA AND HAVE CHANCE POPS (30-40%)
EACH AFTERNOON/EVENING DURING PEAK HEATING HOURS...WITH 20-30% POPS
DURING EACH NIGHT/MORNING.

AS FOR TEMPS...HIGHS WILL BE IN THE UPR 80S/LWR 90S...WITH LOWS IN
THE UPR 60S/LWR 70S.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
COLD FRONT STRETCHED ACROSS REGION WITH ATTENDANT STRONG TO SEVERE
THUNDERSTORMS FROM KDCA TO KCLT. XPCT THESE STORMS TO CROSS THE
AREA WITH OCCASIONAL HEAVY RAIN...IFR VSBYS AND MVFR CIGS. MORE
TSRAS AHEAD OF FRONT AT 01Z ACROSS TIDEWATER AREA TO CONTINUE
THROUGH 03Z. FRONT WILL SLOWLY PUSH INTO CENTRAL VA OVERNIGHT BEFORE
STALLING ALONG COAST THURS AM. XPCT SHRAS AND SOME EMBEDDED TSRA
ACROSS THE AREA THRU 12Z WITH COAST SITES EXPERIENCING
PRECIP/REDUCED AVN CONDS UNTIL 18Z.

OTW...SKIES CLEAR BEHIND CD FROPA WITH HIGH PRESSURE BUILDING
THROUGH FRIDAY. NEXT CHC OF PRECIP/REDUCED AVN CONDS OVER THE
WEEKEND WITH WEAK FROPA.

&&

.MARINE...
SOUTHERLY GRADIENT FLOW HAS DEFINITELY INCREASED TODAY AHEAD OF THE
SLOW MOVING FRONTAL BOUNDARY. LATEST OBS SHOWING WINDS AOA SCA
CRITERIA OVER THE BAY/SND AND COASTAL WATERS. SCA WINDS WILL
CONTINUE THROUGH AT LEAST A FEW HOURS AFTER MIDNIGHT TONIGHT.
AFTERWARDS WINDS SHOULD DIMINISH BY EARLY THURSDAY WITH A WEAKENING
GRADIENT AS THE FRONT INCHES TOWARDS THE COAST.

WAVE WATCH III HAS BEEN OVERDOING SEAS/WAVE HEIGHTS AND BASED ON THE
LATEST BUOY OBS (2 TO 3 FT IN THE SRN WATERS AND 3 TO 4 FT IN THE
NRN WATERS) HAVE ACCORDINGLY LOWERED FCST WAVE HEIGHTS. WAVES/SEAS
ARE STILL EXPECTED TO BUILD THOUGH THROUGH THE EVENING
HOURS...PEAKING AT 5 TO 6 FT OVER THE NRN MOST COASTAL ZONES AND 4
TO 5 FT OVER THE SRN ZONES. WAVES WILL BE 3 TO 4 FT IN THE BAY.
WAVES/SEAS WILL GRADUALLY SUBSIDE EARLY THURSDAY AS WINDS SLACKEN
OFF. WAVE PERIODS WILL RANGE FROM 5 TO 6 SECONDS AS WAVES/SEAS WILL
BE PRIMARILY WIND DRIVEN AND LOCALLY GENERATED.

SCA MAY NEED TO BE EXTENDED FOR A FEW HRS LONGER ON THURSDAY BUT
LEFT AS IS FOR NOW BASED ON PROJECTED TIMING OF DIMINISHING WIND
FIELD. SUB-SCA CONDITIONS WILL THEN CONTINUE THROUGH FRI AS WEAK
HIGH PRESSURE BUILDS IN FROM THE WEST. MARGINAL SCAS ARE POSSIBLE
DURING THE WEEKEND AHEAD OF THE NEXT FRONT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MDZ021>025.
NC...NONE.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ063-064-
     070>078-080>100.
     FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ048-049-
     060>062-065>069-079.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ650-652-
     654.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ630>633-
     656-658.

&&

SYNOPSIS...JAB
NEAR TERM...MPR
SHORT TERM...JAB
LONG TERM...JRL
AVIATION...BAJ
MARINE...JRL
Hazardous weather outlook, Jul 23, 8:26 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT WED JUL 23 2008

MDZ021>025-VAZ063-064-070>078-080>100-250030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
826 PM EDT WED JUL 23 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   FLASH FLOOD WATCH

ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   FLASH FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ012>017-030>032-102-250030-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
826 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ048-049-060>062-065>069-079-250030-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-
826 PM EDT WED JUL 23 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   FLASH FLOOD WATCH

ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ650-652-654-250030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
826 PM EDT WED JUL 23 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SMALL CRAFT ADVISORY

ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ630>633-656-658-250030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
826 PM EDT WED JUL 23 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SMALL CRAFT ADVISORY

ALSO...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

LEWITSKY

In the hours before

Special weather statement, Jul 23, 7:43 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT WED JUL 23 2008

NCZ014>017-032-VAZ095>098-240045-
CAMDEN NC-CHESAPEAKE VA-GATES NC-NORFOLK/PORTSMOUTH VA-PASQUOTANK
NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
743 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORM MOVING OVER TIDEWATER AREA...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER TIDEWATER AREA AND NORTHEAST
NORTH CAROLINA.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LSA
Special weather statement, Jul 23, 7:44 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT WED JUL 23 2008

VAZ048-049-062>064-069-240030-
CAROLINE VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN
VA-
744 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL VIRGINIA...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEWLY DEVELOPED LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST
OF BOWLING GREEN TO 14 MILES SOUTHWEST OF GOOCHLAND...OR FROM 13
MILES WEST OF COLONIAL BEACH TO CARTERSVILLE...MOVING NORTH AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HADENSVILLE AROUND 810 PM
EDT..

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

44
Special weather statement, Jul 23, 7:45 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT WED JUL 23 2008

VAZ060-066-067-240045-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
745 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORM MOVING INTO THE EASTERN VIRGINIA PIEDMONT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF HAMPDEN SYDNEY...OR ABOUT OVER
KEYSVILLE...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR BLEVINS CORNER AT 755 PM EDT...BRIERY AT 800 PM EDT...SIMPLICITY
AT 805 PM EDT...VIRSO AT 810 PM EDT...MEHERRIN AT 815 PM EDT...
SCHOLFIELD AT 820 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LEWITSKY
Special weather statement, Jul 23, 7:55 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT WED JUL 23 2008

VAZ065-240115-
MECKLENBURG VA-
755 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY VIRGINIA...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 10
MILES NORTH OF VIRGILINA...MOVING EAST AT 27 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SKIPWITH...AND...FINCHLEY AT 830 PM EDT...
ROGERS CORNER...AND...BOYDTON AT 840 PM EDT...BASKERVILLE...AND...
WIGHTMAN AT 855 PM EDT...NORTH VIEW AT 900 PM EDT...SOUTH HILL AT 915
PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF UP TO 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LEWITSKY
Special weather statement, Jul 23, 8:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EDT WED JUL 23 2008

VAZ048-049-061-062-240130-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
833 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTH CENTRAL VIRGINIA...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SOLID LINE OF STRONG THUNDERSTORMS...PRODUCING HEAVY RAINFALL...FROM
12 MILES NORTH OF MINERAL TO 7 MILES WEST OF FORK UNION...MOVING
SOUTHEAST AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  MINERAL AROUND 845 PM EDT...
  FORK UNION AROUND 855 PM EDT...
  HADENSVILLE AROUND 920 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL RESULT IN PONDING
OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

44
Special weather statement, Jul 23, 8:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
851 PM EDT WED JUL 23 2008

NCZ014>017-031-032-102-VAZ091-094>098-240130-
CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES
NC-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK
NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-YORK VA-
851 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS MOVING THROUGH THE TIDEWATER AREA...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED REA
OF STRONG THUNDERSTORMS OVER TIDEWATER AREA AND NORTHEAST NORTH
CAROLINA MOVING TO THE NORTHEAST.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:22 PM EDTAreal Flood AdvisoryAKQFluvanna, Louisa113 min
Jul 23, 10:12 PM EDTFlash Flood WarningAKQLouisa3 hr
Jul 23, 11:16 PM EDTSevere Thunderstorm WarningAKQYork, City of Newport News35 min
Jul 23, 11:44 PM EDTSpecial Marine WarningAKQ91 min
Jul 23, 11:50 PM EDTSpecial Marine WarningAKQ85 min
Jul 24, 12:34 AM EDTAreal Flood AdvisoryAKQEssex, Gloucester, King and Queen, King William, Lancaster, Middlesex and 3 more3 hr
Jul 24, 1:16 AM EDTAreal Flood AdvisoryAKQAccomack119 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.